Alert archive / Oklahoma / Flash Flood Warnings in 2013
Flash Flood Warning 8, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 23, 2013, 6:42 AM CDT for 7 counties in Oklahoma. It was in force for 6 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2013, 6:42 AM CDT (11:42 UTC)
- Expired
- May 23, 2013, 12:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Canadian County, OK, Cleveland County, OK, Grady County, OK, Kingfisher County, OK, Logan County, OK, McClain County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 27 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 6:55 AM CDT | FLASH FLOOD | 6 Sw Oklahoma City, OK | 104TH SW AND MAC ARTHUR BLVD WATER OVER ROADWAY. |
| May 23, 8:00 AM CDT | FLASH FLOOD | 9 Wsw Oklahoma City, OK | ROADWAY FLOODED ON COUNTY LINE RD BETWEEN SW49 AND SW59TH. |
| May 23, 9:00 AM CDT | FLASH FLOOD | 3 Ne Mustang, OK | SW 49TH AND MORGAN RD, FLOODING OVER THE ROAD. |
| May 23, 9:00 AM CDT | FLASH FLOOD | 3 N Mustang, OK | ROAD FLOODED AND CARS STRANDED |
| May 23, 9:00 AM CDT | FLASH FLOOD | 4 Se Yukon, OK | SOUTH SARA RD BETWEEN SW 15TH AND SW 29TH. 3 CARS STRANDED |
| May 23, 10:00 AM CDT | FLASH FLOOD | 3 Sse Moore, OK | INDIAN HILLS AND 24TH AVE NW |
| May 23, 10:00 AM CDT | FLASH FLOOD | 4 Nnw Norman, OK | NW 12TH BETWEEN FRANKLIN AND TECUMSEH RD |
| May 23, 10:00 AM CDT | FLASH FLOOD | 4 Se Norman, OK | 36TH AVE SE AND HWY 9 |
| May 23, 10:45 AM CDT | HEAVY RAIN 3.6 | Yukon, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2107 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
350
WGUS54 KOUN 231142
FFWOUN
OKC017-027-051-073-083-087-109-231445-
/O.NEW.KOUN.FF.W.0008.130523T1142Z-130523T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
642 AM CDT THU MAY 23 2013
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
CENTRAL KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
NORTHEASTERN GRADY COUNTY IN CENTRAL OKLAHOMA...
CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
EASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA...
SOUTHWESTERN LOGAN COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 945 AM CDT
* AT 642 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY
RAIN. 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS
MOST LIKELY OCCURRING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE
OKLAHOMA CITY...NORMAN...EDMOND...MIDWEST CITY...MOORE...DEL
CITY...EL RENO...KINGFISHER...STELLA...YUKON...BETHANY...CONCHO...
MUSTANG...THE VILLAGE...WARR ACRES...CHOCTAW...PURCELL...
NEWCASTLE...NOBLE...TUTTLE...NICHOLS HILLS...SPENCER...PIEDMONT...
SLAUGHTERVILLE...NICOMA PARK...LEXINGTON...GOLDSBY...OKARCHE...
CASHION AND WASHINGTON.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3539 9716 3487 9717 3524 9779 3587 9818
3601 9774
$$
MBS4 follow-up statements
173
WGUS74 KOUN 231220
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
720 AM CDT THU MAY 23 2013
OKC017-027-051-073-083-087-109-231445-
/O.CON.KOUN.FF.W.0008.000000T0000Z-130523T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-OKLAHOMA OK-KINGFISHER OK-GRADY OK-CLEVELAND OK-
CANADIAN OK-LOGAN OK-
720 AM CDT THU MAY 23 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
WESTERN MCCLAIN...OKLAHOMA...CENTRAL KINGFISHER...NORTHEASTERN
GRADY...CLEVELAND...EASTERN CANADIAN AND SOUTHWESTERN LOGAN
COUNTIES...
AT 716 AM CDT...THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL CONTINUE
TO MOVE SLOWLY SOUTHEAST THROUGH PARTS OF THE OKLAHOMA CITY METRO
AREA. RAINFALL AMOUNTS OF 1 TO 3 INCHES HAVE FALLEN IN ABOUT AN HOUR
IN SOME AREAS. THE TORRENTIAL RAINFALL HAS RESULTED IN SERIOUS
FLOODING...ESPECIALLY IN SOUTHERN AND WESTERN PARTS OF THE METRO
AREA. BEWARE OF FLOODED ROADWAYS AND LOW LYING AREAS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OKLAHOMA CITY...NORMAN...EDMOND...MIDWEST CITY...MOORE...DEL CITY...
EL RENO...KINGFISHER...STELLA...YUKON...BETHANY...CONCHO...MUSTANG...
THE VILLAGE...WARR ACRES...CHOCTAW...PURCELL...NEWCASTLE...NOBLE...
TUTTLE...NICHOLS HILLS...SPENCER...PIEDMONT...SLAUGHTERVILLE...NICOMA
PARK...LEXINGTON...GOLDSBY...OKARCHE...CASHION AND WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3539 9716 3487 9717 3524 9779 3587 9818
3601 9774
$$530
WGUS74 KOUN 231319
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
819 AM CDT THU MAY 23 2013
OKC017-027-051-073-083-087-109-231445-
/O.CON.KOUN.FF.W.0008.000000T0000Z-130523T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-OKLAHOMA OK-KINGFISHER OK-GRADY OK-CLEVELAND OK-
CANADIAN OK-LOGAN OK-
819 AM CDT THU MAY 23 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
WESTERN MCCLAIN...OKLAHOMA...CENTRAL KINGFISHER...NORTHEASTERN
GRADY...CLEVELAND...EASTERN CANADIAN AND SOUTHWESTERN LOGAN
COUNTIES...
AT 816 AM CDT...RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE FALLEN IN THE
WARNING AREA THIS MORNING. THUNDERSTORMS PRODUCING PERIODS OF
MODERATE TO HEAVY RAIN WILL CONTINUE FROM AROUND KINGFISHER AND
CASHION...SOUTHEASTWARD THROUGH OKLAHOMA CITY AND MOORE FOR THE NEXT
HOUR OR SO. THIS WILL LIKELY RESULT IN ADDITIONAL FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OKLAHOMA CITY...NORMAN...EDMOND...MIDWEST CITY...MOORE...DEL CITY...
EL RENO...KINGFISHER...STELLA...YUKON...BETHANY...CONCHO...MUSTANG...
THE VILLAGE...WARR ACRES...CHOCTAW...PURCELL...NEWCASTLE...NOBLE...
TUTTLE...NICHOLS HILLS...SPENCER...PIEDMONT...SLAUGHTERVILLE...NICOMA
PARK...LEXINGTON...GOLDSBY...OKARCHE...CASHION AND WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3539 9716 3487 9717 3524 9779 3587 9818
3601 9774
$$092
WGUS54 KOUN 231439
FFWOUN
OKC017-027-051-073-083-087-109-231745-
/O.EXT.KOUN.FF.W.0008.000000T0000Z-130523T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
939 AM CDT THU MAY 23 2013
THE NATIONAL WEATHER SERVICE IN NORMAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WESTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
CENTRAL KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
NORTHEASTERN GRADY COUNTY IN CENTRAL OKLAHOMA...
CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
EASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA...
SOUTHWESTERN LOGAN COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 1245 PM CDT
* THUNDERSTORMS PRODUCING HEAVY RAINFALL CONTINUE FROM EASTERN PARTS
OF CANADIAN COUNTY INTO OKLAHOMA AND CLEVELAND COUNTIES. FLOODING
IS ALREADY IN PROGRESS FROM VERY HEAVY RAIN EARLIER THIS MORNING.
CREEKS AND SMALL STREAMS IN THE AREA ARE FLOODING OR RUNNING
BANKFULL AND SOME ROADWAYS ARE BLOCKED BY HIGH WATER. ADDITIONAL
HEAVY RAIN IS LIKELY IN THE NEXT HOUR OR SO AS SHOWERS AND
THUNDERSTORMS CONTINUE TO MOVE THROUGH THE AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE OKLAHOMA
CITY... NORMAN...EDMOND...MIDWEST CITY...MOORE...DEL CITY...EL
RENO...KINGFISHER...STELLA...YUKON...BETHANY...CONCHO...
MUSTANG...THE VILLAGE...WARR ACRES...CHOCTAW...PURCELL...
NEWCASTLE...NOBLE...TUTTLE...NICHOLS HILLS...SPENCER...PIEDMONT...
SLAUGHTERVILLE...NICOMA PARK...LEXINGTON...GOLDSBY...OKARCHE...
CASHION AND WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3539 9716 3487 9717 3524 9779 3587 9818
3601 9774
$$696
WGUS74 KOUN 231614
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1114 AM CDT THU MAY 23 2013
OKC017-027-051-073-083-087-109-231745-
/O.CON.KOUN.FF.W.0008.000000T0000Z-130523T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-OKLAHOMA OK-KINGFISHER OK-GRADY OK-CLEVELAND OK-
CANADIAN OK-LOGAN OK-
1114 AM CDT THU MAY 23 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
THURSDAY FOR WESTERN MCCLAIN...OKLAHOMA...CENTRAL KINGFISHER...
NORTHEASTERN GRADY...CLEVELAND...EASTERN CANADIAN AND SOUTHWESTERN
LOGAN COUNTIES...
HEAVY RAINFALL HAS ENDED WITHIN THE FLASH FLOOD WARNING AREA AND
ADDITIONAL HEAVY RAIN IS NOT EXPECTED. HOWEVER...HIGH WATER FROM THE
VERY HEAVY RAIN EARLIER THIS MORNING WILL CONTINUE BEFORE SLOWLY
RECEDING LATER TODAY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OKLAHOMA CITY...NORMAN...EDMOND...MIDWEST CITY...MOORE...DEL CITY...
EL RENO...KINGFISHER...STELLA...YUKON...BETHANY...CONCHO...MUSTANG...
THE VILLAGE...WARR ACRES...CHOCTAW...PURCELL...NEWCASTLE...NOBLE...
TUTTLE...NICHOLS HILLS...SPENCER...PIEDMONT...SLAUGHTERVILLE...NICOMA
PARK...LEXINGTON...GOLDSBY...OKARCHE...CASHION AND WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3539 9716 3487 9717 3524 9779 3587 9818
3601 9774
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 23, 6:28 AM CDT, 14 minutes earlier.
Area forecast discussion, May 23, 6:28 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 628 AM CDT THU MAY 23 2013 .DISCUSSION... 12Z AVIATION DISCUSSION FOLLOWS.... && .AVIATION... COMPLEX SITUATION THIS MORNING EQUATES TO LOW CONFIDENCE FORECAST...PARTICULARLY IN TIMING OF EVENTS. WHAT IS PROBABLE...HOWEVER...IS TSRA ACROSS CENTRAL OK. EXPECT +TSRAGR TO AFFECT KOKC AND POSSIBLY KOUN EARLY THIS MORNING. AS LOW-LEVEL JET WEAKENS LATER THIS MORNING...TSRA SHOULD SUBSIDE. EXPECT CLOUDINESS TO CONTINUE...BUT SHOULD BE MVFR OR VFR BY AFTERNOON AT ALL SITES. LOW-LEVEL MOISTURE AND LIFT WILL LIKELY BRING IFR CEILINGS TO MUCH OF THE REGION BY FRIDAY MORNING...MOST LIKELY IN W OK AND KSPS AREAS. SOME +TSRA ARE LIKELY THIS EVENING AND OVERNIGHT NEAR AND S/SW OF KCSM...KLAW...KHBR...AND KSPS. SEVERE STORMS WILL BE POSSIBLE THERE...ESPECIALLY THIS EVENING. && .PREV DISCUSSION... /ISSUED 438 AM CDT THU MAY 23 2013/ DISCUSSION... ELEVATED THUNDERSTORMS FORMED MOSTLY ON CUE THIS MORNING...IN AN AREA OF LOW-LEVEL FRONTOGENESIS. RAIN CHANCES WILL REMAIN ELEVATED THROUGH THE DAY IN THIS AREA...THEN SHIFT TO THE SOUTHWEST THIS AFTERNOON AND EVENING AS DAYTIME HEATING DESTABILIZED THE ATMOSPHERE THERE. A FEW OF THE AFTERNOON AND EVENING STORMS MAY BE SUPERCELLS...WITH THE ATTENDANT RISKS OF VERY LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES. THESE STORMS SHOULD BE CONFINED TO APPROXIMATELY THE SOUTHWEST QUADRANT OF OKLAHOMA...AND WESTERN NORTH TEXAS...CORRESPONDING TO THE CURRENT DAY 1 SLIGHT RISK FROM THE SPC. RAIN CHANCES WILL CONTINUE INTO THE WEEKEND AS WEAK DISTURBANCES FLOAT AROUND IN THE UPPER-LEVEL RIDGE...AND LOTS OF LOW-LEVEL MOISTURE REMAINS IN PLACE ACROSS OKLAHOMA AND NORTH TEXAS. RAIN CHANCES WILL DECREASE...ESPECIALLY SOUTH...SUNDAY THROUGH TUESDAY...AS A STRENGTHENING CAP REDUCES THE ABILITY OF STORMS TO FORM. MODELS CONTINUE TO SHOW A POTENTIALLY STORMY MIDDLE OF NEXT WEEK...PARTICULARLY WEDNESDAY AND THURSDAY. DETAILS THAT FAR OUT ARE RATHER SKETCHY...BUT A FEW SEVERE STORMS SEEM PROBABLE ONE OR BOTH DAYS IN OUR FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 77 62 76 65 / 50 50 40 40 HOBART OK 83 63 84 66 / 30 60 40 40 WICHITA FALLS TX 91 69 87 68 / 20 50 30 50 GAGE OK 77 59 82 64 / 30 40 30 30 PONCA CITY OK 78 57 76 64 / 30 30 40 30 DURANT OK 84 68 81 65 / 40 40 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 17/23/23
Hazardous weather outlook, May 23, 6:35 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
635 AM CDT THU MAY 23 2013
OKZ004>048-050>052-TXZ083>090-241100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
635 AM CDT THU MAY 23 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS AFTERNOON
AND TONIGHT.
A FEW STRONG TO SEVERE THUNDERSTORMS WILL OCCUR THIS MORNING
ACROSS PARTS OF OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM ARNETT TO
WEATHERFORD TO LAWTON TO MARIETTA OKLAHOMA...AND INCLUDES
THE WICHITA FALLS...HOBART...ALTUS...SEYMOUR...AND
VERNON AREAS.
IMPACTS...
THE MAIN HAZARDS LATE THIS AFTERNOON AND TONIGHT WILL BE VERY
LARGE HAIL UP TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS
UP TO 70 MPH. TORNADOES MAY OCCUR IN THE SLIGHT RISK AREA
AS WELL.
THUNDERSTORMS THIS MORNING OVER CENTRAL...NORTHERN...AND
SOUTHERN OKLAHOMA WILL BE CAPABLE OF PRODUCING HAIL UP TO
THE SIZE OF GOLF BALLS AND WIND GUSTS UP TO 60 MPH.
TIMING...
IN THE SLIGHT RISK AREA...THE MOST LIKELY TIME FOR
SEVERE STORMS WILL OCCUR BETWEEN 4 PM AND MIDNIGHT CDT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS LATE
THIS AFTERNOON AND EVENING.
DISCUSSION...
ELEVATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND AFFECT
LOCATIONS NORTHEAST OF A WOODWARD TO CHICKASHA TO MADILL
LINE THIS MORNING...PERHAPS INTO EARLY AFTERNOON...AS
A LOW LEVEL JET BRINGS INCREASED MOISTURE AND INSTABILITY
TO THE AREA. A FEW OF THESE STORMS WILL BE SEVERE...WITH HAIL UP
TO THE SIZE OF GOLF BALLS...GUSTY WINDS...DANGEROUS CLOUD TO GROUND
LIGHTNING STRIKES...AND DOWNPOURS.
THIS AFTERNOON...SEVERE THUNDERSTORMS WILL DEVELOP OVER
THE TEXAS PANHANDLE...THEN MOVE EASTWARD INTO WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS. DISCRETE SUPERCELLS
MAY DEVELOP...CAPABLE OF PRODUCING VERY LARGE HAIL
AND PERHAPS TORNADOES DUE TO THE AIR BEING VERY UNSTABLE
AND SHEARED. STORMS MAY ORGANIZE INTO A SQUALL LINE THIS
EVENING ACROSS SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS
WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN HAZARDS.
STORMS ARE GENERALLY EXPECTED TO WEAKEN AFTER MIDNIGHT
WITH A DIMINISHING CHANCE FOR SEVERE WEATHER.
EAST OF THE SLIGHT RISK AREA THIS AFTERNOON AND EVENING...
INCLUDING THE OKLAHOMA CITY METRO...ADA...DURANT...AND
ARDMORE AREAS...SLIGHTLY BETTER CAPPING MAY LIMIT
THUNDERSTORM DEVELOPMENT. HOWEVER...IF THE CAP CAN BE
OVERCOME...ISOLATED SEVERE...PERHAPS VERY SEVERE...STORMS
CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES
WOULD BE POSSIBLE AS THE AIR WILL BE VERY UNSTABLE
AND SHEARED. CONFIDENCE OF SEVERE STORMS IN THESE
AREAS IS LOWER COMPARED TO WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL OF 1 TO 3 INCHES MAY CAUSE LOCALIZED
FLOODING...MAINLY LATE THIS AFTERNOON AND TONIGHT.
RIVER FLOODING CONTINUES ALONG THE CLEAR BOGGY CREEK NEAR CANEY
IN ATOKA COUNTY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE ACROSS PARTS OF THE AREA THROUGH
THE MIDDLE OF NEXT WEEK. A FEW STRONG TO PERHAPS SEVERE STORMS WILL
BE POSSIBLE DURING THIS TIME FRAME...ESPECIALLY WEDNESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
NOON TODAY.
MBS/CMSIn the hours before
Special weather statement, May 23, 3:49 AM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 349 AM CDT THU MAY 23 2013 OKZ018-019-024>031-231100- KINGFISHER-LOGAN-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE- INCLUDING THE CITIES OF...KINGFISHER...GUTHRIE...YUKON... EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA... PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE 349 AM CDT THU MAY 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SCATTERED TO NUMEROUS THUNDERSTORMS IN AND NEAR THE OKLAHOMA CITY METRO AREA... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR THE OKLAHOMA CITY METRO AREA AND AFFECT THE MOORE...EDMOND... SHAWNEE...AND LUTHER AREAS EARLY THIS MORNING. THE MAIN HAZARDS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES... SMALL HAIL LESS THAN THE SIZE OF A QUARTER...AND BRIEF HEAVY DOWNPOURS. THESE STORMS WILL MOVE EAST OF THE METRO AREA BETWEEN 9 AND 11 AM CDT. THERE IS A CHANCE THESE STORMS MAY INTENSIFY AND BECOME SEVERE WITH HAIL UP TO THE SIZE OF HALF DOLLARS. NO TORNADOES ARE EXPECTED WITH THESE STORMS. MBS
Special weather statement, May 23, 5:03 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 503 AM CDT THU MAY 23 2013 OKZ017-018-231030- KINGFISHER OK-BLAINE OK- 503 AM CDT THU MAY 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KINGFISHER AND NORTHEASTERN BLAINE COUNTIES UNTIL 530 AM CDT... AT 502 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HITCHCOCK... MOVING SOUTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... LOCATIONS IMPACTED INCLUDE... HITCHCOCK AND OMEGA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3578 9819 3595 9845 3611 9835 3612 9821 TIME...MOT...LOC 1002Z 296DEG 22KT 3600 9832 MBS
Special weather statement, May 23, 5:44 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 544 AM CDT THU MAY 23 2013 OKZ017-231130- BLAINE OK- 544 AM CDT THU MAY 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLAINE COUNTY UNTIL 630 AM CDT... AT 543 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OKEENE... MOVING EAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... LOCATIONS IMPACTED INCLUDE... OKEENE AND HOMESTEAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3596 9821 3609 9856 3616 9846 3616 9821 TIME...MOT...LOC 1041Z 276DEG 19KT 3616 9837 MBS
Special weather statement, May 23, 5:54 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 554 AM CDT THU MAY 23 2013 OKZ018-019-024>031-231300- KINGFISHER-LOGAN-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE- INCLUDING THE CITIES OF...KINGFISHER...GUTHRIE...YUKON... EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...CHICKASHA... PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE 554 AM CDT THU MAY 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NUMEROUS THUNDERSTORMS IN AND NEAR THE OKLAHOMA CITY METRO AREA... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE STRENGTHEN AND AFFECT THE OKLAHOMA CITY METRO AREA INCLUDING THE MOORE... EDMOND...SHAWNEE...LUTHER...NORMAN...NEW CASTLE...EL RENO... KINGFISHER...AND CHANDLER AREAS EARLY THIS MORNING. THE MAIN HAZARDS FROM THESE STORMS WILL BE HAIL...CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY DOWNPOURS. THESE STORMS WILL MOVE EAST OF THE METRO AREA BETWEEN 9 AND 11 AM CDT. THESE STORMS MAY BECOME SEVERE WITH HAIL NEAR OR PERHAPS LARGER THAN HALF DOLLARS. NO TORNADOES ARE EXPECTED WITH THESE STORMS. MBS
Special weather statement, May 23, 6:32 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
632 AM CDT THU MAY 23 2013
OKZ028-040>042-231230-
MCCLAIN OK-PONTOTOC OK-GARVIN OK-MURRAY OK-
632 AM CDT THU MAY 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MCCLAIN...WESTERN
PONTOTOC...NORTHEASTERN GARVIN AND NORTHEASTERN MURRAY COUNTIES UNTIL
730 AM CDT...
AT 632 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
ROFF...MOVING SOUTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3450 9686 3451 9687 3450 9688 3461 9712
3489 9713 3477 9669
TIME...MOT...LOC 1130Z 310DEG 34KT 3464 9698
MBSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 5:03 AM CDT | Special Weather Statement | OUN | Blaine | 27 min |
| May 23, 5:44 AM CDT | Special Weather Statement | OUN | Blaine | 46 min |
| May 23, 5:58 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Oklahoma | 47 min |
| May 23, 6:06 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 39 min |
| May 23, 6:30 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 60 min |
| May 23, 6:32 AM CDT | Special Weather Statement | OUN | Pontotoc | 58 min |
| May 23, 6:44 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Cleveland, Grady, Kingfisher, Logan and 2 more | 61 min |
| May 23, 6:54 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Grady, McClain | 51 min |
| May 23, 7:28 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Grady, McClain, Pontotoc, Pottawatomie | 47 min |
| May 23, 8:00 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Stephens | 45 min |
| May 23, 8:39 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Marshall, Murray | 51 min |
| May 23, 9:16 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Carter, Johnston, Love, Marshall | 44 min |
| May 23, 9:43 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 47 min |
| May 23, 9:59 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 46 min |
| May 23, 10:08 AM CDT | Areal Flood Advisory | OUN | Johnston, Murray | 3 hr |
| May 23, 10:27 AM CDT | Special Weather Statement | OUN | Oklahoma | 33 min |
| May 23, 10:35 AM CDT | Special Weather Statement | OUN | Cleveland | 25 min |
| May 23, 11:17 AM CDT | Special Weather Statement | OUN | Kay | 28 min |
| May 23, 11:18 AM CDT | Special Weather Statement | OUN | Logan | 27 min |
| May 23, 12:03 PM CDT | Areal Flood Advisory | OUN | Grant, Kay, Noble | 3 hr |
| May 23, 12:51 PM CDT | Special Weather Statement | OUN | Lincoln, Noble, Payne | 24 min |
| May 23, 1:09 PM CDT | Areal Flood Advisory | OUN | Garfield, Lincoln, Noble, Payne | 3 hr |
| May 23, 2:36 PM CDT | River Flood Warning | OUN | Oklahoma | 5 hr |
| May 23, 2:43 PM CDT | Special Weather Statement | OUN | Kay | 32 min |
| May 23, 3:16 PM CDT | Special Weather Statement | OUN | Grant | 29 min |
Nearby
Flash Flood Warnings in Oklahoma, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.